MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3214C102E
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Injury (2348)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 61mm diameter abdominal aortic aneurysm.During the index procedure, it was reported that, a type ia endoleak was noted during the final aortogram after the implantation of the device.The patient received 8 endoanchors implanted circumferentially, followed by a balloon expanded non-mdt stent; but the endoleak persisted.Per the physician, the cause of the event is unknown.No additional clinical sequelae were reported, and the patient will be monitored.
 
Additional Manufacturer Narrative
Films review summary: the exact source and cause of the endoleak seen during implant could not be determined from the films provided.Pre-implant images were not provided; therefore, a comprehensive assessment of the patient¿s anatomy could not be performed.Several short (7 ¿ 12 second) returned videos of angiograms during implant revealed that an endurant aui was positioned just below the renal arteries.The distal end of the aui, which had been placed down to near the distal aorta, and had been extended with another endurant limb into the distal portion of the right common iliac artery.Angio injection from above the suprarenal stents showed widespread contrast along both sides of the stent graft, initially seen within the proximal sac ~2 ¿ 3cm below the renal arteries, near to where the aui started tapering down.Contrast filling was also seen into the bypassed left common iliac artery.The endoleak remained after multiple endoanchors (~8) had been implanted into both the left & right side of the proximal covered stent of the aui/aortic wall.After implanting a palmaz stent from the top of the suprarenal stents extending distally into the aui body and overlapping ~2cm¿s, contrast injection from just above the aui showed similar endoleak findings, but with a noticeable reduction in strength, with widespread contrast seen along both sides of the aui as well as perfusion of the bypassed lcia.While a proximal type ia endoleak of unknown cause cannot be ruled out, this appears most likely to have been an acute type iv blush endoleak caused by fabric porosity.Endoleak interrogation, injecting from different levels within the stent graft to help determine (and rule out) other potential endoleak sources, was not seen in the returned films.In addition, only a single imaging view point (a-p) was observed; thereby, making determination of the endoleak difficult.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this potential type iv endoleak.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7705653
Report Number2953200-2018-01070
Device Sequence Number13678845
Product Code MIH
UDI-Device Identifier00643169232617
UDI-Public00643169232617
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2019
Device Model NumberETUF3214C102E
Device Catalogue NumberETUF3214C102E
Device Lot NumberV07533011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer07/27/2018
08/08/2018
08/08/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date07/31/2018
10/03/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight68